Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 95, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 19, 2025, 8:08 PM EDT for Dare County, North Carolina. It took effect at Oct 20, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2025, 8:08 PM EDT (00:08 UTC)
- In effect from
- Oct 20, 2025, 8:00 AM EDT
- Expired
- Oct 20, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
658 WHUS42 KMHX 200008 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 808 PM EDT Sun Oct 19 2025 NCZ203-205-201215- /O.EXP.KMHX.BH.S.0094.000000T0000Z-251020T0000Z/ /O.NEW.KMHX.BH.S.0095.251020T1200Z-251021T0000Z/ Northern Outer Banks-Hatteras Island- 808 PM EDT Sun Oct 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1:45 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-200115- /O.EXP.KMHX.BH.S.0094.000000T0000Z-251020T0000Z/ East Carteret- 808 PM EDT Sun Oct 19 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
2 follow-up statements
313 WHUS42 KMHX 200802 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 402 AM EDT Mon Oct 20 2025 NCZ203-205-202015- /O.CON.KMHX.BH.S.0095.251020T1200Z-251021T0000Z/ Northern Outer Banks-Hatteras Island- 402 AM EDT Mon Oct 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1:45 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
008 WHUS42 KMHX 201505 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1105 AM EDT Mon Oct 20 2025 NCZ203-205-210000- /O.CON.KMHX.BH.S.0095.000000T0000Z-251021T0000Z/ Northern Outer Banks-Hatteras Island- 1105 AM EDT Mon Oct 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1:45 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 19, 7:45 PM EDT, 23 minutes earlier.
Area forecast discussion, Oct 19, 7:45 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
745 PM EDT Sun Oct 19 2025
.SYNOPSIS...
A cold front will approach from the west today, moving through
tonight. Behind this front dry weather continues as high
pressure builds in through the coming week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 1445 Sunday...High pressure will continue to push further
offshore today while thick upper level clouds streaming ahead
of the sharp trough aloft stretching from the FL Panhandle into
the Arctic approaches from the W. SFC cold front still located
just W of the TN/NC border. Expect the area to remain dry
through the rest of the daylight hours, though offshore showers
may clip the coast this afternoon and evening.
The front will move through tonight after sunset, reaching far
inland zones around midnight. Scattered showers and isolated
tstorms are expected along the boundary, but the threat of
lightning is quite low given nocturnal arrival and how dry and
stable the 12Z sounding and forecast soundings are. This means
that the loads of shear from the trough aloft, which will be
gaining a more negative tilt, will mostly go to waste in terms
of stronger storm potential since instability and moisture will
remain limited. However, showers could bring down some gustier
winds. The front will sweep through late tonight and early Mon
morning with the line of weakening showers quickly moving with
it. Minimal QPF is expected with this system, maybe a tenth of
an inch or two in the wettest spots. Skies rapidly clear in the
wake of the front with drier air pouring into the FA in WNWerly
CAA. Lows will fall into the upper 40s/low 50s inland and
mid/upper 50s beaches.
&&
.SHORT TERM /MONDAY NIGHT THROUGH 6 PM MONDAY/...
As of 1530 Sunday...Upper trough axis departs to the NE turning
flow more zonal through the top half of the column with SFC
high getting dragged from W to E across SECONUS. Clear skies
remain in place through the day with WNWerly winds gradually
easing through the day as sfc high approaches SECONUS coast.
MaxTs in the upper 60s most, mid 60s OBX.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 4 PM Sunday...
Key Messages...
- Mild and dry conditions expected through the coming week
- Next chance for rain not till late weekend
Mild and dry weather expected throughout the coming week as
broad troughing and deep layer wnwrly flow in place. This will
bring warm days and cool nights as a dry atms leads to a large
diurnal temp swing. Highs in the 70s and lows 40-45 interior to
low 50s coast. Fire wx concerns ramp up a bit due to downsloping
flow, and RH's each afternoon well down into the 30s%. The good
news is that winds will be light, with gusts no higher than
15-20 mph at best each afternoon.
19/12Z global model suite and respective ensembles indicating a
digging trough acrs the eastern CONUS by the weekend, which may
spur sfc cyclogenesis somewhere in the southeast or Mid
Atlantic. Model spread too large on finer scale details however,
so no higher than a silent 20% in the fcst by Sunday.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through 00z Tues/...
As of 745 PM Sun...VFR conditions prevail across area terminals
with a steady increase in mid-level clouds as cold front
advances across the Appalachians and Piedmont of NC, with pre-
frontal showers observed west of a GSO-CLT line. Latest
probabilistic guidance has stepped back considerably on MVFR
probs with the passage of this line, if not the timing, likely
owing to dry antecedent conditions and only marginally favorable
moisture profiles. Best chances for showers are from ISO north
where lift will be strongest and kept TEMPOs here, but
downgraded OAJ and EWN to PROB30s based on hi-res trends. Rain
showers may be able to mix down some gusty winds up to 25-30 kt
at times.
Winds sharply turn WNWerly and skies rapidly clear in the wake
of the front. SKC WNWerly winds through the day Monday with some
gustiness expected to persist into the early afternoon but
these will ease through the second half of the day.
LONG TERM /Monday through Thursday/...
As of 4 PM Sunday...Mostly VFR conditions are likely through
the coming week with high pressure over the region as cooler and
drier weather returns for the work week following Sunday
night's cold frontal passage.
&&
.MARINE...
SHORT TERM /through tonight/...
As of 1530 Sunday...Latest obs show SW winds 5-15kt, strongest
over inland waters with seas 3-6 ft, highest north of Ocracoke.
Long period swell (13-14 sec) from distant low pressure will
continue to impact the waters through the period. A cold front
will approach the waters today, moving through after midnight
tonight. The gradient will tighten with SW winds increasing to
15-25 kt this afternoon and tonight. SCAs continue for the
coastal waters and sounds. At the time of the wind forecast, it
looked like lower Neuse River would remain well below SCA
criteria, but at the time of writing this, the winds are really
overperforming; just barely below SCA which would put
winds/gusts here on the order of the 95th percentile NBM. Have
opted to keep the Neuse out of an SCA as the strongest winds are
so localized to the mouth and aren't forecast to strengthen any
significant amount before the front passes. With that said,
don't be surprised if a short fused SCA is issued.
LONG TERM /Monday through Thursday/...
As of 4 PM Sunday...Winds turn to the northwest Monday behind
the cold front, decreasing to 10-20 kts. Some 25 kt gusts may
linger across the coastal waters early Monday morning, but
expect gusts to quickly subside to around 20 knots or less by
late morning. Winds again swing to southwesterly on Tuesday
ahead of a reinforcing cold front, increasing again to 10-20
kts. Reinforcing cold front pushes through ENC Tuesday night,
with winds becoming northwesterly at 10-20 knots Wednesday and
Thursday.
Waves subside to 5-8 ft Monday, becoming 2-4 ft by Tuesday.
Could see some 5-6 footers build back in across the central
coastal waters Tuesday night ahead of the approaching cold
front, but waves will quickly subside again to 3-5 ft for the
day on Wednesday before becoming 2-4 ft Thursday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203-205.
MARINE...Small Craft Advisory from 11 PM this evening to 10 AM EDT
Monday for AMZ131-135-230-231.
Small Craft Advisory until 3 PM EDT Monday for AMZ150.
Small Craft Advisory until 6 PM EDT Monday for AMZ152-154.
Small Craft Advisory until 2 PM EDT Monday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...CEB
SHORT TERM...CEB
LONG TERM...TL/ZC
AVIATION...MS/ZC
MARINE...CEB/ZCHazardous weather outlook, Oct 19, 4:17 AM EDT, 15 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 417 AM EDT Sun Oct 19 2025 NCZ029-044>047-079>081-090>092-094-193-194-198-200830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 417 AM EDT Sun Oct 19 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-200830- Hatteras Island- 417 AM EDT Sun Oct 19 2025 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING NORTH OF CAPE HATTERAS... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Beach Hazards Statement. Moderate Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-200830- Northern Outer Banks- 417 AM EDT Sun Oct 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-200830- Ocracoke Island- 417 AM EDT Sun Oct 19 2025 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-200830- East Carteret- 417 AM EDT Sun Oct 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-200830- West Carteret-Coastal Onslow- 417 AM EDT Sun Oct 19 2025 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.